Hail, Foard
- When
- September 20, 5:16 PM CST
- Where
- Foard County, Thalia
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.983, -99.533
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 20, 1:49 PM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 249 PM CDT THU SEP 20 2001 HIGH BASED CONVECTION CONTINUES TO FORM MAINLY OVER THE SOUTHEAST HALF OF AREA...ABOVE COLD POOL AND IN REGION OF DPVA AND MID LEVEL WARM AIR ADVECTION. LATEST MODEL GUIDANCE SUGGESTS THIS AREA OF CONVECTION WILL EITHER PERSIST OVERNIGHT OR EXPAND WESTWARD. PROBLEMS WITH HEAVY RAIN HAVE ALREADY OCCURRED AND WITH ADDITIONAL HEAVY RAIN POSSIBLE...WILL ISSUE A FLASH FLOOD WATCH FOR TONIGHT FOR THE SOUTHEAST CORNER OF OKLAHOMA. FARTHER NORTHWEST...WEAKENING COLD FRONT ACROSS KANSAS SHOULD HELP SCATTERED TSRA TO DEVELOP ALONG ITS LEADING EDGE AS IT MOVES INTO THE AREA LATER TONIGHT. MAIN AREA OF LIFT WILL SLIDE TO OUR NORTHEAST WHICH PRECLUDES THE NEED FOR HIGH POPS ACROSS FAR NORTHERN OKLAHOMA. WILL GO WITH 30 TO 40 POPS AND MENTION THE POSSIBILITY FOR SEVERE TSRA THIS EVENING DUE MAINLY TO STRONGER MID LEVEL FLOW. TSRA MAY BE ONGOING FRIDAY AM ACROSS SOUTH CENTRAL/SOUTHEAST OKLAHOMA...BUT WILL KEEP FFA THROUGH JUST TONIGHT TO PROVIDE MIDNIGHT SHIFT WITH MAXIMUM FLEXIBILITY. FRONT WILL LIKELY WEAKEN FURTHER DURING THE DAY FRIDAY BUT COULD STILL PROVIDE ENOUGH BOUNDARY LAYER CONVERGENCE TO WARRANT A NEED FOR SMALL POPS MOST AREAS. MODELS ARE SLOWLY CONSOLIDATING TOWARD A MODERATE/STRONG COLD FRONT ENTERING NORTHERN OKLAHOMA SATURDAY NIGHT/EARLY SUNDAY. WILL STEER FORECAST IN THE DIRECTION OF COOLER TEMPS FOR SUNDAY THROUGH TUESDAY BUT ATTEMPT TO KEEP SOME LEVEL OF PERSISTENCE AND CONSISTENCY WITH THE PREVIOUS FORECAST IN CASE THIS SOLUTION DOES NOT OCCUR. THANKS TSA AND FTW FOR COORDINATION... GAG 65/85/65/88/60 42333 PNC 66/85/64/86/62 42333 HBR 66/85/66/88/65 53202 OKC 66/83/64/86/65 54202 SPS 66/85/66/88/66 74200 DUR 66/81/66/85/65 86200 .OUN... OK...FLASH FLOOD WATCH OKZ 030>032-039>043-045>048-050>052 TX...NONE. JAMES
OKZ004>048-050>052-TXZ083>090-202000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT THU SEP 20 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER ALL OF OKLAHOMA BUT THE SOUTHEAST...AND ACROSS WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY NORTHWEST OF A LINE FROM HOLDENVILLE OKLAHOMA TO MARIETTA. LARGE HAIL WILL BE THE PRIMARY THREAT DURING THE DAYLIGHT HOURS... THEN LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS DURING THE EVENING HOURS. A COLD FRONT IS ADVANCING EAST ACROSS SOUTHWEST KANSAS AND THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. THE FRONT IS FORECAST TO MOVE INTO NORTHWEST OKLAHOMA LATE THIS AFTERNOON OR EARLY THIS EVENING. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO FORM AHEAD OF THIS FRONT LATE THIS AFTERNOON...THEN CONTINUE TO MOVE AND EXPAND EASTWARD ACROSS MUCH OF NORTHWEST AND NORTH-CENTRAL OKLAHOMA. THIS WILL BE THE AREA OF THE GREATEST THREAT. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE THE PRIMARY THREATS WITH THESE STORMS. THE STORMS MAY PUSH INTO CENTRAL AND SOUTHWEST OKLAHOMA...AND INTO WESTERN NORTH TEXAS OVERNIGHT. THE STORMS NEAR THE KANSAS BORDER...WHERE SHEAR PROFILES ARE BETTER...MAY BE SUPERCELLULAR. THE STORMS MAY TRANSITION DURING THE EVENING INTO A SQUALL LINE WITH A BETTER THREAT FOR STRONG DAMAGING STRAIGHT-LINE WINDS. THE RISK OF SEVERE WEATHER IS EXPECTED TO DIMINISH OVERNIGHT AS THE STORMS MOVE INTO A LESS-FAVORABLE ENVIRONMENT OVER SOUTHEASTERN OKLAHOMA. OTHER THUNDERSTORMS...WHICH APPEAR TO BE ELEVATED...ARE MOVING ACROSS EAST CENTRAL OKLAHOMA. THESE STORMS DID PRODUCE LARGE HAIL DURING THE MORNING HOURS BUT HAVE WEAKENED DURING THE EARLY AFTERNOON. OTHER STORMS COULD FORM SOUTH OF THE FRONT...ESPECAILLY IN SOUTHWEST OKLAHOMA AND NORTH TEXAS IN THE VERY UNSTABLE AIR THERE...BUT SINCE WIND PROFILES ARE WEAK THESE WOULD MOST LIKELY BE SHORT LIVED PULSE STORMS WITH ONLY BRIEF THREATS FOR HAIL AND LOCALIZED DOWNBURSTS. ALL THE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. SINCE THE GROUND IS RELATIVELY MOIST AFTER RECENT WIDESPREAD RAIN... SOME LOCALIZED AREAS OF FLOODING WILL BE POSSIBLE. EMERGENCY MANAGERS AND STORM SPOTTERS IN THE SLIGHT RISK AREA SHOULD CONTINUE TO MONITOR FORECASTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON OR EVENING. PURPURA
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM NINNEKAH OK .75 INCH HAIL
09/20/01 GRADY SHERIFFS OFFICEDC
REPORT
JLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
517 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0517 PM 13 NNE CAMP HOUSTON OK .88 INCH HAIL
09/20/01 WOODS PUBLIC REPORT
JThe national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Power poles were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263568, 5263569.